MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility on a mandatory and voluntary report form with the following reference number: (b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-02316.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 5max reperfusion catheter (5maxc) and a velocity delivery microcatheter (velocity).During the procedure, the physician gained access to the thrombus through the left carotid artery.However, the physician then was unable to withdraw the 5maxc and noticed that the velocity and guidewire were stuck.After multiple attempts, the physician was able to remove the guidewire and found that it had broken off within the catheter, leaving a portion of the guidewire within the catheter.The physician then saw through imaging that the aspiration catheter had become kinked at the opening of the sheath and, therefore, was unable to be retracted.Therefore the physician did a carotid cutdown to remove the sheath with the damaged catheter and wire inside.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8100119
Report Number3005168196-2018-02317
Device Sequence Number11063573
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2018
Device Catalogue NumberPSC054
Device Lot NumberF65574
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005